Research

Chemotaxis-fluid coupled model for swimming bacteria with nonlinear diffusion : Global existence and asymptotic behavior


Reference:

Di Francesco, M., Lorz, A. and Markowich, P., 2010. Chemotaxis-fluid coupled model for swimming bacteria with nonlinear diffusion : Global existence and asymptotic behavior. Discrete and Continuous Dynamical Systems, 28 (4), pp. 1437-1453.

Related documents:

[img]
Preview
PDF - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (227kB) | Preview

    Official URL:

    http://dx.doi.org/10.3934/dcds.2010.28.1437

    Abstract

    We study a system arising in the modelling of the motion of swimming bacteria under the effect of diffusion, oxygen-taxis and transport through an incompressible fluid. The novelty with respect to previous papers in the literature lies in the presence of nonlinear porous-medium-like diffusion in the equation for the density n of the bacteria, motivated by a finite size effect. We prove that, under the constraint m ε (3/2, 2] for the adiabatic exponent, such system features global in time solutions in two space dimensions for large data. Moreover, in the case m = 2 we prove that solutions converge to constant states in the large-time limit. The proofs rely on standard energy methods and on a basic entropy estimate which cannot be achieved in the case m = 1. The case m = 2 is very special as we can provide a Lyapounov functional. We generalize our results to the three-dimensional case and obtain a smaller range of exponents m ε (m, 2] with m > 3/2, due to the use of classical Sobolev inequalities.

    Details

    Item Type Articles
    CreatorsDi Francesco, M., Lorz, A. and Markowich, P.
    DOI10.3934/dcds.2010.28.1437
    DepartmentsFaculty of Science > Mathematical Sciences
    RefereedYes
    StatusPublished
    ID Code32323

    Export

    Actions (login required)

    View Item

    Document Downloads

    More statistics for this item...